MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLN PNCL BTN MOD BLD HLSTR; E-Z CLEAN PENCIL BTN MOD BLADE HOLSTER

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLN PNCL BTN MOD BLD HLSTR; E-Z CLEAN PENCIL BTN MOD BLADE HOLSTER
Model Number 0037H
Medical Device Problem Codes Self-Activation or Keying (1557); Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Burn(s) (1757); Superficial (First Degree) Burn (2685)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the device energized when the tip of scalpel was lightly touched while the switch was not pressed.The patient was burned when the surgeon placed the device on the drape due to the electrical current in the holster.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: per the event description it's stated: "the patient was burned when the surgeon placed the device on the drape due to the electrical current in the holster." did the device self activating? what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn? (such as salve or stitches) besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the affected (patient or user)? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Pc-(b)(4).Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the 0037h device was returned with an electrode attached.The device was connected to the generator and the coag button worked fine.However, when the cut button was pressed there was no response.Tested on the multimeter, the coag button was within specifications.The cut button was intermittent and readings were well out of specifications.The device was disassembled and there was evidence of blood found on the dome inside of the device which was likely interfering with the proper functioning of the device.The accumulation of body fluids is a routine occurrence during surgical procedures and does not necessarily indicate a manufacturing defect in the device.It is possible that this issue could have caused the reported event.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.Additional information was requested, and the following was obtained: what is the severity of the burn? (please see degrees of burns below and choose one) o first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters o second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful o third degree burn the burn site looks deep, whitening or blackened and charred ? =>first degree what medical intervention was used to treat the burn? (such as salve or stitches) ? =>as a result of plastic surgery consultation, the the burn side was used dermozol ointment and melolin gauze.Besides the burn, did the patient experience any adverse consequence due to the issue? ? =>no, only 1st degree burn.Are there any anticipated long-term effects from the burn or injury?=>the surgeon think there is no long-term effects for the patient.Additional information provided: disease : gallbladder polyp ·during laparoscopic cholecystectomy ·generator / ft10, return electrodes / universal plate were used ·degree of burns : 1st degree burn on right side of chest ·there were no health hazards other than burns ·the patient is currently under observation ·the surgeon thinks that there are no long-term patient effect from burns.·it took 3 seconds to notice the burn after placing the device on the drape.·there was no change in procedure due to the event.·the operation was eventually extended by 30 minutes.

Brand Name
E-Z CLN PNCL BTN MOD BLD HLSTR
Common Device Name
E-Z CLEAN PENCIL BTN MOD BLADE HOLSTER
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16326485
Report Number1721194-2023-00039
Device Sequence Number8657456
Product Code GEI
UDI-Device Identifier10614559101674
UDI-Public10614559101674
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0037H
Device Catalogue Number0037H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown